MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Catalog Number |
3545350 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/24/2023
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that a a 350cc mentor memorygel breast implant ruptured during a breast surgery prior to being implanted into the patient.However, the surgery commenced without any reported delays and a new implant was used to complete the implantation.No reported adverse events or patient outcomes were reported.
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made. as such, the investigation will be closed. if the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803. this report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date. this report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report. if certain information is unknown, not available or does not apply, the section/field of the form is left blank.Reason for device explant and/or reoperation: n/a.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On november 24, 2023, mentor received the device for evaluation.On november 29, 2023, mentor completed a visual inspection and microscopic examination of the returned device.Device evaluation summary: visual analysis of the returned sample revealed that the breast implant was found to have a tear on the anterior view and extending to a missing material measuring approximately 2.0 cm and 0.5 x 0.5 cm, respectively microscopic examination was performed on the edges of the tear and the missing material, no parallel striations were found in an area of the tear and the missing material.Based on the information currently available, a visual evaluation of the missing material indicates that the implant could have been damaged by an instrument during implantation.The product insert data sheet cautions to not allow cautery devices or instruments, such as scalpels, suture needles, hypodermic needles, hemostats, adson forceps, drain trocar, cannulas, or scissors to contact the device during the implantation or other surgical procedures.The cause of the rupture in the remaining area of the tear could not be identified.Manufacturer¿s reference number: (b)(4).